# SDR WD42002F00001

- Difficulty date: September 21, 2001
- Submitted: January 24, 2002
- Operation: Air carrier
- Aircraft: N8186R
- Make and model: Piper PA-34-200T
- Aircraft serial: 348070180
- Engine: Cont LTSIO360EB
- System (JASC): 2910 · Hydraulic System, Main
- Part: Tube
- Part number: 9515340
- Condition: Corroded
- Location: Hyd Sys
- Part time: 2,306 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, K, J
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER AIRCRAFT DEPARTURE, THE PILOT SMELLED HYDRAULIC FLUID IN COCKPIT.  DECISION WAS MADE TO DIVERT BACK TO AIRPORT.  WHEN CYCLING GEAR DOWN, AN UNSAFE CONDITION WAS INDICATED AND GEAR WAS PLACED IN DOWN POSITION BY EMERGENCY PROCEDURES AND LANDED WITHOUT INCIDENT.  UPON INSPECTION IT WAS DISCOVERED THAT THE TUBE ASSEMBLY IN THE NOSE WELL HAD CORRODED AT THE FORWARD ATTACH CLAMP AND HAD PRODUCED A HOLE,  ALLOWING HYDRAUIC FLUID TO ESCAPE.
